Thunderstorm Wind, Grant
- When
- August 27, 3:43 PM EST to 3:45 PM EST
- Where
- Grant County, 0.54 mi E of Corinth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 38.500, -84.560
A tree was downed.
Scattered thunderstorms developed during the afternoon hours in a warm and humid airmass that was in place across the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered thunderstorms developed during the afternoon hours in a warm and humid airmass that was in place across the Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 27, 2:56 PM EST, 47 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 356 PM EDT Fri Aug 27 2021 .SYNOPSIS... The heat and humidity will remain in place through the weekend along with daily shower and thunderstorm chances. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Showers and thunderstorms have developed across far northern and southern portions of the region, generally in the same areas that did not receive a lot of rain yesterday. Expect some additional development into the evening hours. Given the environment, heavy downpours will continue to be a possibility with storms that develop. There is a little more flow today than yesterday, however still have some flooding concerns if multiple storms move over the same area. In addition flow is a little less across the Scioto Valley, however expect coverage to be less across that location as well. As with other recent days, cannot rule out isolated damaging winds as we well. Linger some precipitation overnight. If this activity and associated cloud cover dissipates quicker than anticipated then fog will become an issues especially in river valley locations. Kept fog out of the forecast at this time. Lows overnight will be in the upper 60s to the lower 70s. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... Another day of heat and humidity will be in place for Saturday. Continued heat mention in the HWO. Have thunderstorms developing with a peak in the afternoon to early evening again. Outside of thunderstorm activity winds will be light and less than 10 knots. Lows Saturday night will again be in the upper 60s to lower 70s. && .LONG TERM /SUNDAY THROUGH FRIDAY/... On Sunday morning, the overall weather pattern over the Ohio Valley will be largely unchanged from the preceding days -- with high pressure near the southeast coast, SSW flow into the region, and a continuation of warm and humid conditions. What will follow, through the rest of the extended forecast period, is a change to this pattern. This change will be driven by height falls over the Great Lakes, a cold front moving south into the region, and the eventual passage of whatever remains of Hurricane Ida. Sunday will be one last day of more-of-the-same, with highs around 90, heat indices in the mid to upper 90s, and a chance of spotty storm development. With no significant forcing mechanisms to speak of, PoPs will be kept in the chance category, with diurnal timing appearing most likely. On Monday, a cold front will move south toward the Ohio Valley, with decent model agreement that it will at least end up somewhere south of the Michigan border by late in the day. Although this front will be pivoting into a west-to-east orientation, there are signs that the environment just ahead of the front will be quite favorable for storm development -- generally uncapped surface-based instability, a source of forcing for initial storm development, and some increase in mid-level flow. PoPs have been put in the likely category for Monday, and there will probably be at least some degree of low-end severe or flooding threat to keep an eye out for. Confidence is low in any specifics, but the moist environment and frontal orientation suggest a heavy rain threat will be possible, and some degree of wind damage threat is almost impossible to rule out with this kind of instability. As the front stalls out over the area, and height falls occur, Hurricane Ida will also be moving north (and the northeast) into the TN/KY area on Tuesday. Several model runs are hinting at the potential for a swath of heavy rainfall near or just north of the track of the center of whatever is left of Ida, though it is not certain if that heavy rain threat will be within the ILN forecast area or not. Much of this will depend on the strength of the height falls (and developing troughing) that will adjust the mid-level steering /and/ forcing. For now, especially as this is on Day 5 / Day 6 of the forecast cycle, confidence is low in whatever may end up happening over the ILN forecast area. It is simply something to keep in mind as a possible weather story for the middle of next week. Once Ida has passed, there is fair model agreement in drier and cooler conditions later in the week -- with highs closer to 80 degrees than the 90+ values seen in recent days. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... Showers have already started to develop near KCVG and expect additional shower and thunderstorm development to occur through the afternoon and into the evening hours. Timed in VCTS and TSRA where appropriate. There are some indications that isolated to scattered showers and potentially thunderstorms will continue into the overnight hours. At this time limited this mention to a VCSH. Where there are breaks in the clouds overnight there will be the potential for some fog, however confidence was too low to include anywhere except for the river valley location of KLUK. Additional shower and thunderstorm activity is expected to develop on Saturday. OUTLOOK...Thunderstorms are possible through Tuesday. MVFR conditions possible Wednesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM...Novak SHORT TERM...Novak LONG TERM...Hatzos AVIATION...Novak
Hazardous Weather Outlook National Weather Service Wilmington OH 410 AM EDT Fri Aug 27 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-281000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 410 AM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Heat index values in the 95 to 100 degree range will be possible this afternoon. Scattered thunderstorms will be capable of producing heavy downpours and localized flooding this afternoon into early evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat index values in the 95 to 100 degree range will be possible during the afternoon on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Wilmington OH
424 PM EDT Fri Aug 27 2021
KYZ094-272100-
Owen KY-
424 PM EDT Fri Aug 27 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN OWEN COUNTY
THROUGH 500 PM EDT...
At 424 PM EDT, a strong thunderstorm was located 9 miles northeast of
Frankfort, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Owenton, Monterey, Gratz, Elk Lake, Beechwood, New Columbus, Harmony,
Elmer Davis Lake and Natlee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3835 8481 3836 8487 3837 8487 3838 8490
3842 8488 3843 8493 3845 8491 3846 8492
3845 8494 3843 8494 3843 8495 3844 8496
3847 8495 3848 8497 3856 8484 3853 8467
3846 8460 3837 8471 3835 8475 3834 8479
TIME...MOT...LOC 2024Z 212DEG 8KT 3831 8478
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HickmanSpecial Weather Statement
National Weather Service Wilmington OH
434 PM EDT Fri Aug 27 2021
INZ073-075-080-272100-
Switzerland IN-Ripley IN-Ohio IN-
434 PM EDT Fri Aug 27 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO, SOUTHEASTERN
RIPLEY AND NORTHWESTERN SWITZERLAND COUNTIES THROUGH 500 PM EDT...
At 434 PM EDT, a strong thunderstorm was located 10 miles southwest
of Dillsboro, moving west at 15 mph.
HAZARD...Wind gusts up to 45 mph, frequent cloud-to-ground
lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Lightning can cause serious injury or
death. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Pleasant, Friendship, Benham, Cross Plains and Avonburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3898 8526 3900 8512 3895 8513 3896 8512
3895 8511 3895 8512 3894 8512 3894 8511
3882 8510 3881 8520 3891 8520 3891 8527
TIME...MOT...LOC 2034Z 086DEG 13KT 3891 8520
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
ConiglioThe Cincinnati radar (KILN), 121 km away, was scanning. The volume nearest the first event began at 20:43 UTC.
2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
A tree was downed.
A tree fell onto a roadway.
Several inches of water were flowing across Narrows Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2021Every state in 2021This day in weather historyWarnings in Kentucky, August 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 969983, 969984, 969985.